Alert archive / Michigan / Wind Advisories in 2005
Wind Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Nov 13, 2005, 2:49 AM EST for 8 counties in Michigan. It took effect at Nov 13, 2005, 3:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2005, 2:49 AM EST (07:49 UTC)
- In effect from
- Nov 13, 2005, 3:00 AM EST
- Expired
- Nov 13, 2005, 9:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 130749 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 249 AM EST SUN NOV 13 2005 ...STRONG WINDS EXPECTED SUNDAY AND SUNDAY EVENING... .AN AREA OF LOW PRESSURE LOCATED NEAR THE WESTERN EDGE OF LAKE SUPERIOR EARLY THIS MORNING IS EXPECTED TO CONTINUE TO MOVE NORTHEAST THROUGH SUNDAY EVENING. A COLD FRONT JUST WEST OF LOWER MICHIGAN EARLY THIS MORNING WILL MOVE THROUGH THE STATE BY EARLY THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THIS FRONT AS COLD AIR POURS ACROSS THE AREA THIS MORNING AND CONTINUES THROUGH SUNDAY EVENING. MIZ037>040-043>046-050>052-056>059-131600- /O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ /O.NEW.KGRR.HW.W.0002.051113T0800Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 249 AM EST SUN NOV 13 2005 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS WILL BECOME SOUTHWEST AND INCREASE TO BETWEEN 30 TO 40 MPH BY LATER THIS MORNING. WINDS WILL BE GUSTY AND GUSTS UP TO BETWEEN 60 AND 65 MPH CAN BE EXPECTED. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ064>067-071>074-131600- /O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/ /O.NEW.KGRR.WI.Y.0004.051113T0800Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 249 AM EST SUN NOV 13 2005 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO BECOME SOUTHWEST THIS MORNING AND INCREASE TO BETWEEN 25 TO 35 MPH BY LATE THIS MORNING. WINDS WILL BECOME GUSTY AND GUSTS BETWEEN 50 TO 55 MPH CAN BE EXPECTED. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NJJ
3 follow-up statements
000 WWUS73 KGRR 131652 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1152 AM EST SUN NOV 13 2005 ...STRONG WINDS TO CONTINUE THIS AFTERNOON AND EARLY EVENING... .AN AREA OF LOW PRESSURE NOW RACING NORTHEAST ACROSS LAKE SUPERIOR AT MIDDAY WILL CONTINUE TO PULL AWAY FROM THE STATE ACCELERATING ACROSS ONTARIO THIS AFTERNOON AND TONIGHT. THE TIGHT PRESSURE GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH RANGE SUSTAINED THIS AFTERNOON...WITH GUSTS BETWEEN 60 AND 65 MPH. TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH RATHER RAPIDLY AFTER DARK THIS EVENING. MIZ037>040-043>046-050>052-056>059-140100- /O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 1152 AM EST SUN NOV 13 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST TOWARDS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH AFTER DARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ064>067-071>074-140100- /O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1152 AM EST SUN NOV 13 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED THIS AFTERNOON. THE WINDS WILL DIMINISH SIGNIFICANTLY THIS EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST TOWARDS EVENING AND THEN DIMINISH SIGNIFICANTLY AFTER DARK. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DUKE
000 WWUS73 KGRR 132046 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EST SUN NOV 13 2005 ...STRONG WINDS TO CONTINUE THIS EVENING... .AN AREA OF LOW PRESSURE WILL PULL AWAY FROM THE STATE TONIGHT ACCELERATING ACROSS ONTARIO THIS EVENING. THE TIGHT PRESSURE GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH RANGE SUSTAINED THIS EVENING...WITH GUSTS BETWEEN 60 AND 65 MPH. TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH RATHER RAPIDLY AFTER DARK THIS EVENING. MIZ037>040-043>046-050>052-056>059-140500- /O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 346 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE EXPECTED EARLY THIS EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST LATER THIS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH AFTER DARK. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MIZ064>067-071>074-140500- /O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 346 PM EST SUN NOV 13 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE EXPECTED THIS EVENING. THE WINDS WILL DIMINISH SIGNIFICANTLY AFTER DARK. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DUKE
000 WWUS73 KGRR 140200 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 900 PM EST SUN NOV 13 2005 MIZ037>040-043>046-050>052-056>059-140300- /O.CAN.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT... MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS... IONIA...ST. JOHNS 900 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA. CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER MIDNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ MIZ064>067-071>074-140300- /O.CAN.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 900 PM EST SUN NOV 13 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA. CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER MIDNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ NJJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 12, 10:57 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 12, 10:57 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1057 PM EST SAT NOV 12 2005 .UPDATE... LATEST RADAR IMAGERY THIS EVENING SHOWS THE LEADING EDGE OF THE BAND OF PCPN CURRENTLY EXTENDS FROM NEAR SAGINAW BAY...THROUGH LANSING...AND THEN JUST WEST OF JACKSON. THE STRONG 60+ KT LLJ IS CURRENTLY MOVING OVERHEAD. THE PCPN FOR THE MOST PART HAS BEEN RATHER LIGHT SO FAR...EXCEPT FOR THE NRN COUNTIES WHERE SOME OF THE SHOWERS HAVE BEEN HEAVIER. THE AIR MASS AT THE SFC HAS TAKEN A WHILE TO MOISTEN UP. SFC HUMIDITIES AT 00Z WERE AT OR BELOW 30 PCT AT QUITE A FEW SRN LOCATIONS. PCPN WILL BE OVER THE CWFA FOR THE NEXT FEW HOURS WITH THE STRONG WINDS ALOFT CONTINUING TO ADVECT PLENTY OF MOISTURE ALOFT OVER THE AREA. LATER TONIGHT TOWARD 12Z...THE SYSTEM MOVING IN WILL BE IN THE PROCESS OF OCCLUDING AND THE DRY SLOT ALOFT WILL BE WORKING OVER THE CWFA. THIS WILL END THE PCPN EVEN THOUGH THE SFC COLD FRONT WILL BE MOVING ACROSS THE CWFA TOMORROW MORNING. ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN OBSERVED SO FAR...MAINLY OVER LAKE MICHIGAN. THE NEW 00Z NAM COMING IN STILL SHOWS SHOWALTER INDICES FALLING TO AROUND OR JUST BARELY BELOW ZERO AROUND 06Z TONIGHT...SO WILL KEEP THE CHC MENTION OF THUNDER IN FOR THE CWFA. WINDS HAVE BEEN...AND WILL CONTINUE TO INCREASE TONIGHT. WITH THE SETUP BEING A WARM AIR ADVECTION TYPE...THE STRONG WINDS ALOFT WILL HAVE A HARD TIME MIXING DOWN TO THE GROUND. SOME LOCALES ALONG THE LAKESHORE MAY APPROACH ADVISORY CRITERIA LATE...AND WE WILL MONITOR. FOR NOW WE WILL MENTION WINDS AND WIND GUSTS UP TO...BUT NOT EXCEEDING CRITERIA ALONG THE LAKESHORE WITH SLIGHTLY LOWER WINDS INLAND. CONCERNING THE HIGH WIND WATCH UP FOR THE CWFA...WE WILL BE KEEPING THE WATCH UP FOR NOW AND MAKE A DECISION WITH THE MIDNIGHT FORECAST PACKAGE. WE WANT TO EVALUATE THE LATEST TRENDS IN THE STORM...AND WE WANT TO TAKE A CLOSE LOOK AT THE 00Z MODEL RUNS BEFORE HOISTING ANY HEADLINES. && .GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR THE ENTIRE FORECAST AREA SUNDAY THROUGH SUNDAY EVENING. GALE WARNING TONIGHT FROM ST. JOSEPH TO MANISTEE THROUGH 6 AM SUNDAY. STORM WARNING SUNDAY THROUGH SUNDAY EVENING FOR HOLLAND TO MANISTEE. GALE WARNING CONTINUES THROUGH SUNDAY EVENING FOR ST. JOSEPH TO HOLLAND. && NJJ
Hazardous weather outlook, Nov 12, 11:55 AM EST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 AM EST SAT NOV 12 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-131058- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI- PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI- ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI- 1155 AM EST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STRONG FALL LOW PRESSURE SYSTEM WILL LIFT NORTHEAST FROM NEBRASKA TODAY AND BE CENTERED NEAR HOUGHTON IN THE UPPER PENINSULA SUNDAY MORNING. THIS LOW WILL SWEEP A STRONG COLD FRONT ACROSS SOUTHWEST LOWER MICHIGAN SUNDAY MORNING. GIVEN THE STRENGTH OF THE LOW...WINDY CONDITIONS WILL DEVELOP TONIGHT LASTING INTO SUNDAY. WAVES ON LAKE MICHIGAN WILL BUILD INTO THE 3 TO 7 FOOT RANGE IN THE NEARSHORE WATERS TODAY AND 5 TO 10 FEET TONIGHT. SMALL CRAFT WILL WANT TO AVOID THE LAKE AS WINDS INCREASE TO GALE FORCE LATE TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT...BUT THE MAJORITY OF THESE STORMS ARE NOT EXPECTED TO BE SEVERE. IF ANY STORMS DO APPROACH SEVERE LEVELS...WIND WILL BE THE MAIN THREAT. A FEW STORMS MAY CONTAIN DAMAGING WINDS OF 60 MPH OR HIGHER. THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AT 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY STRONG WINDS OF BOTH GALE AND STORM FORCE WILL PUSH WAVE HEIGHTS INTO THE 12 TO 18 FOOT RANGE IN THE NEARSHORE WATERS OF LAKE MICHIGAN ON SUNDAY. SMALL CRAFT WILL AGAIN NEED TO AVOID THE LAKE ON SUNDAY AND SUNDAY NIGHT. WINDS MAY GUST OVER 50 MPH ON SUNDAY...STRONG ENOUGH TO BRING DOWN TREE LIMBS AND CAUSE SCATTERED POWER OUTAGES. LAKE EFFECT SNOW SHOWERS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...BUT LITTLE TO NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OSTUNO DUKE
In the hours before
Local storm report, Nov 13, 12:43 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1243 AM EST SUN NOV 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 1 SE GRAAFSCHAP 42.75N 86.14W
11/08/2005 0.88 INCH ALLEGAN MI LAW ENFORCEMENT
1025 PM HAIL 1 W HOLLAND 42.77N 86.12W
11/08/2005 0.75 INCH OTTAWA MI LAW ENFORCEMENT
0135 AM HAIL HUDSONVILLE 42.87N 85.86W
11/09/2005 0.75 INCH OTTAWA MI EMERGENCY MNGR
0143 AM HAIL BURNIPS 42.73N 85.84W
11/09/2005 0.75 INCH ALLEGAN MI BROADCAST MEDIA
0145 AM HAIL 2 SW BYRON CENTER 42.79N 85.75W
11/09/2005 0.75 INCH KENT MI AMATEUR RADIO
0145 AM HAIL 2 W BYRON CENTER 42.81N 85.76W
11/09/2005 1.00 INCH KENT MI AMATEUR RADIO
&&
THUNDERSTORMS BROUGHT HEAVY RAIN AND HAIL TO SOUTHWEST LOWER MICHIGAN
DURING THE NIGHT OF NOVEMBER 8TH AND 9TH. SOME OF THE HAIL WAS LARGE
ENOUGH TO PROMPT SEVERE THUNDERSTORM WARNINGS. A SEVERE THUNDERSTORM
WATCH WAS ISSUED DURING THE EVENING BY THE STORM PREDICTION CENTER
AND THE FIRST SEVERE THUNDERSTORM WARNING WENT OUT AT 1015 PM. THIS
STORM BROUGHT PENNY TO NICKEL SIZED HAIL TO THE HOLLAND AND
GRAAFSCHAP AREA. ANOTHER THUNDERSTORM PASSED OVER THIS AREA THREE
HOURS LATER AND BROUGHT PENNY SIZED HAIL TO HUDSONVILLE AND
BURNIPS...AS WELL AS BYRON CENTER. THE STORMS FINALLY SUBSIDED AFTER
2 AM AS THE COLD FRONT PUSHED THROUGH.
THE NATIONAL WEATHER SERVICE WOULD LIKE TO THANK OUR SKYWARN SPOTTERS
AND EMERGENCY MANAGEMENT OFFICIALS AS WELL AS THE LOCAL MEDIA FOR
PROVIDING SEVERE WEATHER REPORTS TO US.
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:49 AM EST | High Wind Warning | GRR | Clare, Clinton, Gratiot, Ionia, Isabella, Kent and 9 more | 18 hr |
Nearby
Wind Advisories in Michigan, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.